Alert archive / Nevada / Wind Advisories in 2025

Wind Advisory 17, NWS Reno, NV

June 21, 2025Mono County, California; Lyon County, Mineral County, Nevada

NWS Reno, NV issued this wind advisory at Jun 21, 2025, 2:27 AM PDT for Mono County, California; Lyon County, Mineral County, Nevada. It took effect at Jun 21, 2025, 12:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2025, 2:27 AM PDT (09:27 UTC)
In effect from
Jun 21, 2025, 12:00 PM PDT
Expired
Jun 21, 2025, 10:00 PM PDT
In force
10 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Lyon County, NV, Mineral County, NV

The radar

The Reno radar (KRGX), 150 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2025-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2025-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3457 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

410 
WWUS75 KREV 210927
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
227 AM PDT Sat Jun 21 2025

CAZ073-NVZ001-220500-
/O.NEW.KREV.WI.Y.0017.250621T1900Z-250622T0500Z/
Mineral and Southern Lyon Counties-Mono County-
Including the cities of Schurz, Hawthorne, Bridgeport, Yerington,
Coleville, Smith Valley, Lee Vining, Mammoth Lakes, and Mina
227 AM PDT Sat Jun 21 2025

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS 
EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...In California, Mono County. In Nevada, Mineral and 
  Southern Lyon Counties.

* WHEN...From noon today to 10 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Patchy blowing dust may reduce visibilities in Mineral County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

TS/HC
1 follow-up statement
614 
WWUS75 KREV 220452
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
952 PM PDT Sat Jun 21 2025

CAZ073-NVZ001-220600-
/O.EXP.KREV.WI.Y.0017.000000T0000Z-250622T0500Z/
Mineral and Southern Lyon Counties-Mono County-
Including the cities of Mammoth Lakes, Mina, Smith Valley,
Hawthorne, Lee Vining, Coleville, Bridgeport, Schurz, and
Yerington
952 PM PDT Sat Jun 21 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

The threat has ended. Winds will continue to subside this evening.

$$

HR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jun 21, 1:35 AM PDT, 52 minutes earlier. Its key messages:

  • * Occasional showers and thunderstorms are expected through the afternoon around the Tahoe Basin and north of US-50. * Gusty north winds may impact travel and recreation in Mineral and Mono counties this afternoon. * Well below normal temperatures expected this weekend before warmer weather returns next week.
Area forecast discussion, Jun 21, 1:35 AM PDT, 52 minutes before
Area Forecast Discussion
National Weather Service Reno NV
135 AM PDT Sat Jun 21 2025

.KEY MESSAGES...

* Occasional showers and thunderstorms are expected through the
  afternoon around the Tahoe Basin and north of US-50.

* Gusty north winds may impact travel and recreation in Mineral and
  Mono counties this afternoon.

* Well below normal temperatures expected this weekend before warmer
  weather returns next week.

&&

.DISCUSSION...

Summer officially began last night, but this weekend will feel more
like spring in the wake of a pronounced cold front passage. A band
of showers will develop along this cold front and slowly approach
the I-80 corridor through the morning. Morning showers will
provide light rainfall to areas north of Reno with perhaps some
isolated lightning at times. Colder air behind the front may even
allow light snow to fall above 6000' as far south as the Tahoe
Basin this morning, although no accumulation is expected.
Additional showers will develop in the afternoon -- mainly along
and north of US-50 -- with better thunderstorm chances of 10-20%.

Lighter winds will largely mitigate travel and recreation impacts
this weekend, except in Mono and Mineral counties where N/NW gusts
of 35-45 mph develop this afternoon. Expect several hours of
elevated to locally critical fire weather conditions during the
afternoon in this area. Otherwise, expect occasional N/NW breezes
this weekend. Today will be the coolest day of the week as daytime
highs only reach the 60s and 70s areawide. Freezing nighttime lows
will also be common across Sierra communities tonight. A warming
trend begins Sunday and continues well into next week, bringing a
return of 80/90 degree heat around midweek. Mostly dry weather
prevails this week aside from a 10-15% chance of afternoon showers
and t-storms in the Sierra Sunday and Monday.

-Salas

&&

.AVIATION...

West winds will become north/northwesterly today as a cold front
sweeps through the region. Expect N/NW gusts of 20-30 kts this
afternoon for all terminals. Best chances (10-15%) of afternoon
thunderstorms favor KTRK and KTVL with less than 10% odds elsewhere.

-Salas

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

Nearby

Wind Advisories in Nevada, 2025Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.